Patient Comments: Tremor - Treatments

What treatment has been effective for your tremor?

Comment from: JeterfanNYyankees, 19-24 Male (Caregiver) Published: December 01

I have been suffering from tremors since I was 6 years old. Recently, I started getting a lot of anxiety about it because my head and hands were shaking all the time. It caused me so much stress because I was embarrassed all the time and afraid to go out in public. However, I finally found a solution that doesn't involve taking medicine. Diet was my answer. I have been gluten free and dairy free for 3 months now. My shaking has decreased dramatically and my head/hands don't shake anymore. It sounds crazy but it is true. I am only 20 years old and have had many doctors tell me I had social anxiety and depression. They weren't wrong, but what had caused this anxiety and depression was my diet. I tell my story to people out there with depression issues and they agree that it has helped a great amount. I always see people on blogs and forums talking about how much medicine they have to take. I used to take propranolol and Wellbutrin XL but they weren't working. The reason why the medicine isn't working is because your body is constantly sending that 'fight or flight' response to your brain causing shakiness and that feeling of anxiety. Think about it, when you put something in your body that you are intolerant to, your body is going to react and try to tell you to stop. That is the reason for all this shakiness and anxiety. Just try it and see how you feel. Drinking a lot of water and cutting out artificial sugar also helps a lot as well.

Was this comment helpful?Yes
Comment from: JJ, 55-64 Female (Patient) Published: October 22

My head started shaking very slightly about a year ago. I underwent a lot of procedures and an operation, and thought that all the anesthesia depleted all my vitamins and minerals in my body. I have an excellent neurologist who found I have peripheral neuropathy, which causes tremors, leg weakness, body temperature drops, heart races and muscle twitches. It is debilitating. So far my only treatment is primidone (anti-seizure medicine). It's very important to check you vitamin levels. Many people are misdiagnosed. Ataxia due to a B-12 deficiency is also serious. So, please, don't give up. Do research on the web and keep on top of your doctors.

Was this comment helpful?Yes
Comment from: Debbie, 55-64 Female (Patient) Published: April 22

I started noticing my tremor when I went through a very stressful time with my mother in the 80s. The nurse where I am employed told me to go to the doctor for treatment. I was told it is hereditary, which it does run in my family. I take 100 mg of primidone and 40 mg of propranolol per day, which keeps it under control. It affects my hands, head, and speech. What scares me is the fact that every time I go through something very stressful in my life I have to get an increase in medication so that people won't see my head and hands shaking, which is embarrassing. I don't know how much medicine is too much and if this medication will always control my tremor. I am sure that one day my tremor will no longer be able to be controlled, because you can only take so much medication. That to me is scary.

Was this comment helpful?Yes
Comment from: Ldawn, 19-24 Female (Patient) Published: February 17

I have had some problems with tremors, it's awful. I used to be on Prozac, after a while I was put on 40 mg for an eating problem when once I was in hospital when I was 15, and as soon I was taken out I was put on 30 mg of citalopram. After that I spoke to my doctor saying I was starting to get side effects, was getting tremors, shaking and sweating a lot for the first time in years when I had just turned 18. After that I decided to stop taking citalopram, started just taking Kalms which helped for a while. For a while I was feeling quite low so signed up to the nearest clinic here and spoke to a doctor about my past, she told me to go on Prozac to stop anxiety and shaking etc., I thought ok I'd give it another try. Then I remember I started getting really bad nightmares, had eating problems again, the shaking stopped for a while but still wasn't feeling great, so I rang the doctor after two months and she said Prozac isn't for everyone. She said to stop taking it, wait two weeks and go on the next popular antidepressant called citalopram; I had tried to explain to her I was on it before. Anyway another doctor put me on beta blockers, I still have symptoms and it is annoying. Tonight I have taken myself off anti-depressants and now just sticking to beta blockers. My mum had a problem with shaking also, I think it runs in the family but I am just trying everything. I also looked up research about serotonin syndrome, I think I may have it, don't think you can get it diagnosed with blood tests. I am going for some anyway, just to check if anything else is wrong. Hope this helps.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Tremor - Share Your Experience Question: Please share your experience with tremors.

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.